Hail, Greeley
- When
- April 29, 1:26 PM MST
- Where
- Greeley County, 12 mi S of Tribune
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.300, -101.750
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 29, 1:03 PM MST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 203 PM MDT SUN APR 29 2001 FORECAST CONCERNS THIS FORECAST PACKAGE INCLUDE PRECIP CHANCES FOR TONIGHT AND TEMPS FOR MONDAY AND BEYOND. 18Z SURFACE MAP ANALYSIS SHOWED A NORTH TO SOUTH SURFACE TROUGH OVER EASTERN COLORADO. A RIDGE OF HIGH PRESSURE WAS OVER WESTERN COLORADO. A HIGH PRESSURE RIDGE CENTERED OVER MISSOURI EXTENDED WESTWARD INTO KANSAS AND OKLAHOMA. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED A STRONG S/W MOVING INTO CENTRAL COLORADO AT THIS TIME AND WILL MOVE EAST ACROSS THE CENTRAL HIGH PLAINS TONIGHT. ALL MODELS IN GOOD AGREEMENT THIS AFTERNOON WITH SURFACE RIDGE POSITION AND STRENGTH AS WELL AS WITH DEVELOPING TROUGH OFF THE WEST COAST OF THE U.S. WILL GO WITH A BLEND OF AVN AND ETA SINCE AVN IS DOING BEST WITH PRECIPITATION PLACEMENT WHILE ETA IS DOING BETTER WITH TEMPS. LATEST KGLD 88D RADAR RETURNS SHOWED WIDELY SCATTERED CONVECTION FORMING ACROSS THE SOUTHERN PART OF THE CWFA. EXPECT MORE THUNDERSTORMS TO FORM ACROSS THE CWFA OVER THE REST OF THE AFTERNOON AND INTO MUCH OF TONIGHT. AS UPPER LEVEL S/W AND SURFACE TROUGH MOVE THROUGH CENTRAL HIGH PLAINS THROUGH THE EVENING EXPECT MORE THUNDERSTORMS TO DEVELOP. WITH VERY DRY AIR AND LOW DEWPOINTS BEHIND TROUGH EXPECT A FEW STORMS COULD BECOME SEVERE WITH DOWNBURST WINDS A THREAT. STRONG SUBSIDENCE BEHIND TROUGH WILL RESULT IN MOSTLY CLEAR SKIES ACROSS CWFA WEST TO EAST. WILL GO CLOSE TO GUIDANCE TEMPS OVERNIGHT GENERALLY IN THE 45 TO 50 DEGREE RANGE MOST AREAS. FOR MONDAY STRONG HIGH PRESSURE RIDGE AND SUBSIDENCE WILL MOVE ACROSS THE AREA RESULTING IN SUNNY SKIES. TEMPERATURES WILL BE ONLY A FEW DEGREES COOLER BUT STILL RISE TO 75 TO 80 DEGREE RANGE MOST AREAS. WINDS WILL DIMINISH TO LIGHT. FOR MONDAY NIGHT CENTER OF RIDGE MOVES RIGHT OVER NORTHWEST KANSAS. WITH CLEAR SKIES AND LIGHT WINDS GOOD RADIATIONAL COOLING SHOULD TAKE PLACE. EXPECT TEMPS TO FALL INTO THE 40S AT MOST LOCATIONS. FOR TUESDAY SUNNY SKIES SHOULD CONTINUE AS DRY AND STABLE RIDGE MOVES TO THE EAST. EXPECT WINDS TO INCREASE FROM THE SOUTHEAST TO SOUTH DURING THE DAY. 850 MB AND 700 MB TEMPS RISE SIGNIFICANTLY ON TUESDAY SO WILL GO WITH ABOVE NORMAL HIGH TEMPS INTO THE 80 TO 85 RANGE BUT COULD GO A DEGREE OR TWO HIGHER OUT EAST. ALSO ANTICIPATE INCREASE IN MID AND HIGH LEVEL CLOUDS DURING THE DAY AHEAD OF NEXT SYSTEM. FOR TUESDAY NIGHT SCATTERED TO BROKEN MID AND HIGH LEVEL CLOUDINESS MOVES IN AHEAD OF APPROACHING COLD FRONT FROM THE NORTHWEST. WAA AND INCREASE IN LOW LEVEL MOISTURE WILL ALSO OCCUR. WILL MAINTAIN MILD TEMPS GENERALLY IN THE 45 TO 50 DEGREE RANGE. AS FOR THE EXTENDED FORECAST WILL MAKE NO CHANGES EXCEPT FOR MAINTAINING A CHANCE OF THUNDERSTORMS FOR SUNDAY. COLD FRONT STALLS OUT ACROSS AREA BY WEDNESDAY AND MAINTAINS A FOCUS FOR THUNDERSTORMS THROUGH THE UPCOMING WEEKEND. .GLD...NONE. LAcMMERS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-300600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SUN APR 29 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. ...SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT... A STRONG UPPER AIR DISTURBANCE WILL PASS FROM WEST TO EAST ACROSS THE TRI-STATE AREA FROM LATE THIS AFTERNOON THROUGH TONIGHT. THIS WILL BE ACCOMPANIED BY A WEAK COLD FRONT WHICH WILL PASS FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION DURING THE NIGHT HOURS. THE COMBINATION OF THE TWO SYSTEMS AND SUFFICIENT MOISTURE IN THE AREA WILL RESULT IN GOOD CONDITIONS FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL BEGIN TO DEVELOP LATE THIS AFTERNOON IN FAR EAST COLORADO AND INCREASE IN INTENSITY AND COVERAGE IN EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS THIS EVENING AND TONIGHT. THEY WILL END BY LATE TONIGHT AS THE COLD FRONT SWEEPS SOUTHEAST ACROSS THE AREA BRINGING DRIER AND COOLER AIR WITH IT. THERE IS A CHANCE THAT ANY THUNDERSTORM THAT DEVELOPS MAY BECOME SEVERE IN NATURE WITH THE GREATEST THREAT BEING LARGE HAIL AND DAMAGING SURFACE WINDS WITH GUSTS UP TO 60 MPH POSSIBLE. AS NOTED STRONG THUNDERSTORMS MAY OCCUR ANYWHERE IN THE AREA...BUT THEY ARE EXPECTED TO BE MORE NUMEROUS EAST OF A LINE FROM NEAR CULBERTSON NEBRASKA TO COLBY TO LEOTI KANSAS DURING THE EVENING AND EARLY NIGHT HOURS. THE PUBLIC IS ENCOURAGED TO TUNE IN TO NOAA WEATHER RADIO OR YOUR FAVORITE RADIO OR TELEVISION STATION OR OTHER WEATHER NEWS SOURCE FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. RJC
The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243023, 5243024, 5243025, 5243026, 5243027.